MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number 8071M0K2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Discoloration (2074)
Type of Reportable Event Serious Injury
Event or Problem Description
This mdr is related to mdr 3013840437-2021-00200 referring to the same patient.This case was linked to lssmv case number (b)(6) referring to the same patient.This spontaneous report was received from a us physician and concerns a male patient (himself).He was injected with radiesse®.After the treatment with radiesse®, the patient experienced a nodule in his neck.The outcome of the event was unknown.Follow-up information was received on 21-sep-2021: this case was upgraded to serious.The events off label use of device, slight discoloration, significant bruising/small hematoma and significant dependent edema/ swelling were added.The event term nodule was amended to two discrete nodules/ generalized excess tissue growth, and the coding remained unchanged.The patients age, year of birth and weight ((b)(4)) were provided.He was 57 years old at the time of the event (ambiguously reported as (b)(6)).It was confirmed that he was injected with a total of 3 ml of radiesse, into the neck (off label use of device), on 26-apr-2021.The batch record review was received and the lot number for radiesse was confirmed as 100134805 (expiry date 11/2023).A lot search in the global safety database was conducted.As reported, the patient was injected during a training for the treatment of neck, using hyperdilute radiesse.Radiesse was diluted 3:1.The patient was injected with 1.5 ml into each side (1 syringe per side), using a 22g cannula.The patient was previously injected with radiesse, into the neck, on (b)(6) 2020.A 1.5 ml syringe of radiesse was hyper diluted 3:1.A 22g cannula was used for the injection.The patent had no issues and had good results.Concomitant medications were reported as none.In mid of (b)(6) 2021, there was significant bruising/small hematoma (considered as severe) on the left side and significant dependent edema (considered as severe), making massage difficult.When the bruising and swelling resolved, generalized excess tissue growth and two discrete nodules were noticed.The one on the right side (the side that was less bruised) was much larger.Corrective treatment included 2 treatment sessions, initially with kenalog 5, only to the nodules with a minimal change.A month later, it was followed with kenalog 5 to the general tissue overgrowth, and kenalog 10 to the nodules.There was a significant reduction in the amount of the tissue overgrowth and the nodules reduced, but it was still visible and bothersome.At the time of this report, the patient had continued nodules in his neck and slight discoloration of the skin in the area of the lower neck (considered as mild).Due to the provided information, the outcome of the events significant dependent edema/ swelling and significant bruising/small hematoma was considered as resolved, in 2021.The outcome of the event slight discoloration was reported as not resolved.Due to the provided information, the outcome of the event two discrete nodules/ generalized excess tissue growth was considered as resolving (reported as not resolved), and was therefore changed from unknown.In the opinion of the reporter, treatment was not necessary to prevent permanent damage, and the events were related to radiesse, and were possibly permanent, or at least very long lasting.Internal data base correction was performed on 01-oct-2021: within the scope of case processing it was discovered that the linking sentence was falsely missing.Therefore, the linking sentence was added to the top of the narrative.
 
Additional Manufacturer Narrative
This case was assessed as reportable to the fda as the event, slight discoloration (injection site discoloration), was deemed to meet serious injury criteria of resulted in permanent impairment of a body function or permanent damage to a body structure.The device history record for radiesse lot number 100134805 was reviewed.A lot search was conducted on the reported lot and no other similar events were noted.No nonconformances were noted that would have contributed to this event.

Brand Name
RADIESSE INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
MDR Report Key12579418
Report Number3013840437-2021-00201
Device Sequence Number3787647
Product Code LMH
UDI-Device IdentifierM2138071M0K25
UDI-Public+M2138071M0K25/$$3231110100134805R
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/10/2023
Device Model Number8071M0K2
Device Catalogue Number8071M0K2
Device Lot Number100134805
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2021
Initial Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONCOMITANT DRUG NOT AVAILABLE
Outcome Attributed to Adverse Event Disability;
Patient Age57 YR
Patient Weight95